MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558500
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a041001 captures the reportable event of balloon pinhole in the esophagus.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the esophagus during an esophagogastroduodenoscopy (egd) procedure to treat stricture performed on (b)(6) 2025.During the procedure, the technician began inflating the balloon and they could see the leak on the screen.It was reported that the balloon had a pinhole.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a041001 captures the reportable event of balloon pinhole in the esophagus.Block h11: investigation results the returned cre wireguided dilatation balloon was analyzed and a visual inspection found no physical damage.A functional evaluation found the balloon inflated without problems but was not able to hold pressure due to a pinhole in the balloon.Microscopic evaluation found the balloon had a pinhole located approximately 85 mm from the tip of the device.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon pinhole was confirmed.The returned device was inflated without problems; however, it was not able to hold pressure due to a pinhole located approximately 85 mm from the tip of the device.It is possible that the pinhole found on the balloon occurred due to procedural factors such as excess pressure or interaction with other devices, or anatomical factors.Also, it is possible that interaction with a sharp surface during or previous to the procedure could have caused the pinhole.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23187025
Report Number3005099803-2025-05022
Device Sequence Number9991930
Product Code KNQ
UDI-Device Identifier08714729339434
UDI-Public(01)08714729339434(17)280603(10)36893824
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558500
Device Catalogue NumberM00558500
Device Lot Number0036893824
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown